Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Stopped birth control pills, did not get periods, negative pregnancy test. Due to stopping pills?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
Question
I stopped taking my bc pills in May and while I did get my XXXXXXX and July period (though only 20 & 25 days apart), I did not get it in August or to-date. I don't know if this could be due to me stopping the bc pills or if I should be concerned. I took a home pregnancy test which is negative.
Posted Sat, 22 Sep 2012 in Birth Control
 
 
Answered by Dr. Rajeev Chavda 1 hour later
Hi,
Thanks for posting your query. I am happy to address your questions, it's not uncommon of not getting your periods, some women go a few months before getting a period again after stopping the pill. The hormone withdrawal bleeds you were getting whilst taking it have now stopped and your body will be finding its own natural cycle dependent on the hormones which you produce. It is likely that your periods will regulate themselves over the next 2-3 months. However, if there is any possibility of pregnancy you need to repeat the test after few weeks. If your test is again negative and you have no symptoms of early pregnancy, such as nausea or breast tenderness, would then recommend you to talk to your doctor again if no period should occur even after 2 months. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Above answer was peer-reviewed by
 
Follow-up: Stopped birth control pills, did not get periods, negative pregnancy test. Due to stopping pills? 8 hours later
Thank you for your reply. I had heard that it was not uncommon to not get periods for awhile after stopping bc, however I did receive 2 periods after stopping the bc but just not the most recent month (August). Do you mean that the XXXXXXX and July periods I received after stopping in May were actual withdrawal bleeds?
 
 
Answered by Dr. Rajeev Chavda 13 hours later
Hi,
Thanks for your kind response, the response of stopping bc is quite varied and could be that after stopping it your body responded with withdrawal bleeds and as I mentioned earlier it is likely that your periods will regulate themselves over the next 2-3 months. However, if there is any possibility of pregnancy kindly repeat the test after few weeks. If your test is again negative and you have no symptoms of early pregnancy, such as nausea or breast tenderness, would then recommend you to talk to your doctor again if no period should occur even after 2 months. If you have no further clarifications, will request you to kindly close the query and rate it. Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor